yeast infection + PA + psoriasis

** Originally posted by JesseLou **

Anybody have a yeast infection seem to start a skin and arthritis flare? If so how did you cure the infection?

And if you're on MTX, enbrel, etc - do you have more of these kinds of infections than you did before?

Report post

12 replies. Join the discussion

** Originally posted by Re **

Jesselou, I got them in my armpits and I was not on a biologic yet. However I got one all over my belly at the end of 05 after back to back spinal fusion. It started with irritation to the adhesives they put on my belly after the fist half of surgery. It was all over and blistery too then it hit my pits. I used Nystatin cream RX only though but ever since I will get them starting so after I shower and through the dayetc. I clean it with peroxide. Good luck.
Re

Report post

** Originally posted by Malibu2 **

Make sure to expose the site to air and if you DON'T use the Nystatin you can use a home remedy (this will sting a bit but PA people have tolerance)

Baking soda and water, make a paste and apply it to affected area and leave on for at least 10 -15 min/ do it once to twice a day till it stops stinging.

Good luck
Malibu

Report post

** Originally posted by moe34 **

Just wondering if any women who are using methotrexate have noticed an increase in Vaginal yeast infections!

Report post

** Originally posted by docmks **

Good question, JesseLou, but this is the one kind of infection that I haven't had more of since getting PA and P and going on a biologic and MTX. I've been flaring like crazy lately and am on MTX and Humira (when I can tolerate both), but otherwise it is the same - o - same o.

Report post

** Originally posted by jad030 **

Moe,

I have been on MTX for appx 3 months now and I have had 2 vaginal yeast infections in that time period. Prior to the MTX, I think I had 3 yeast infections in my life....and I am 34 yrs old....so I firmly believe that there is a direct correlation between the MTX and the vaginal yeast infections.

Report post

** Originally posted by moe34 **

I am also 34 and before going on methotrexate I rarely had them myself, but have noticed an increase in them since going on last year! It drives me crazy!

Report post

** Originally posted by DD **

A lot of people with P seem to have systemic yeast infections or a problem with yeast in general. The medication probably just makes it worse. I know when I had a yeast infection as a kid, my mom would always tell me to stay away from bread and sugar for awhile. It makes sense (bread has yeast and sugar in it and well sugar is yeast's favorite food). Maybe get some active culture yogurt too?

Report post

** Originally posted by Malibu2 **

Oh please don't say that!!!!
I have never had one and I don't want one!
Could this just be more prone to people that have had them in the past??

Report post

** Originally posted by 1WeekAtATime **

I'm no doctor, but...

I know that changes in hormones (monthly, etc.) can lead to PH changes and yeast infections and also cause physical stress on the body which leads to worsened flare-ups of P and PsA. If it doesn't have much to do with hormones or other PH changes, then you may be going through more stress than usual.

I used to have lots of yeast infections when I was more sexually active in a relationship, and they ended up just being external. Now, I use a fungicide ointment from my doctor whenever I have problems with yeast infections instead of wasting money on Monistat packs. As to whether or not the infections come about more than if you weren't on medicines like Enbrel and MTX I don't know. This is something to talk to your rheumy or dermatologist about, definitely. They may recommend you see an obgyn and arrange a plan, maybe with ointments when necessary.

I've been on MTX and Enbrel seperately and never noticed a change in that area, but it's possible, especially with the general infection risks talked about in the drug info packets. If it helps, I use Nystatin and Triamcinolone Acetonide Ointment (by Rx only) for external problems. This will not treat deeper problems.

Lastly, keep in mind that birth control pills can be what's giving you irregular PH, also personal hygiene or even condom lubricant. I hope this helps and you start to feel better soon!

Report post

** Originally posted by nikbrick **

I know this is an older post, but I came across it on a search and am wondering if anyone is still having issues.

I am 39 and never had a yeast infection before. Within 3 days of starting oral MTX treatment, I had a yeast infection. I am deeply concerned this may be a trend that I don't want to get started.

Why does it seem like if it isn't one thing, it's another with this disease? It is really wearing me down.

Report post

** Originally posted by Redboy **

Yeast ? Do you mean from bread ? Yer yeast is classic bad for my PsA. :eek:

I'm good with bread make by rice flour :D

Rice is lot lighter than bloody yeast

Report post

** Originally posted by RichJ **

I know this is an older post, but I came across it on a search and am wondering if anyone is still having issues.

I am 39 and never had a yeast infection before. Within 3 days of starting oral MTX treatment, I had a yeast infection. I am deeply concerned this may be a trend that I don't want to get started.

Why does it seem like if it isn't one thing, it's another with this disease? It is really wearing me down.

hi nikbrick,
i wonder the same thing about if it's not one thing it's a nother and i would like to welcome you to the p family. you have meet some of the wonderful people on here and will find alot of great info. welcome and nice to meet you.

try and have a good day all

richard

Report post

This discussion is closed to replies. We close all discussions after 90 days.

If there's something you'd like to discuss, click below to start a new discussion.

Things you can do

Support the National Psoriasis Foundation

Help the National Psoriasis Foundation reach its goals and support people like yourself by making a donation today.

Donate to the National Psoriasis Foundation

Discussion topics

Additional resources

Community leaders